Life-threatening bradyarrhythmia with oral phenytoin overdos
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
Phenytoin overdose through oral route presents predominantly with neurologic manifestations. Though cardiotoxic effect of phenytoin following rapid parenteral administration is well documented, there are few reports of symptomatic bradycardia following oral toxicity.

This article reports a case of a 41-year-old lady, who developed severe hypotension and sinus bradycardia, following oral consumption of 20 g of phenytoin and 500 mg of glibenclamide. She required high dose of inotropes and a temporary transvenous pacer for her hemodynamic instability. This life-threatening cardiotoxicity of phenytoin could have been due to its interaction with sulphonylurea. It is imperative to be aware of drug interactions, due to which, life-threatening cardiovascular manifestations following phenytoin toxicity can occur...

http://bit.ly/2yIgc2d
Like
Comment
Share